Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 118, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2013, 4:01 PM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 29 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 26, 2013, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 6 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:05 PM CDT | TSTM WND DMG | O'Fallon, MO | SOME FENCES DOWN AND NUMEROUS BRADFORD PEAR TREES DOWN NEAR HWY K AND WINDING WOODS DRIVE. TIME ESTIMATED FROM RADAR. |
| Jun 26, 4:05 PM CDT | TSTM WND DMG | St. Peters, MO | SEVERAL LARGE TREE LIMBS DOWN 1.5 MILES SOUTH OF THE INTERSECTION OF MID RIVERS MALL DRIVE AND MEXICO ROADS. TREE LIMB DIAMETERS RANGED FROM 8 TO 12 INCHES. |
| Jun 26, 4:06 PM CDT | TSTM WND GST 60 | O'Fallon, MO | SMALL TREE LIMBS DOWN AROUND ONE HALF INCH IN DIAMETER...NEAR I-70 AND TR HUGHES |
| Jun 26, 4:10 PM CDT | TSTM WND DMG | St. Peters, MO | 1 FOOT DIAMETER TREE BLOWN DOWN NEAR THE INTERSECTION OF SPENCER RD AND SUMMER WOOD DR...TIME EST BY RADAR |
| Jun 26, 4:11 PM CDT | TSTM WND DMG | St. Peters, MO | LARGE TREE PUSHED AGAINST A RESIDENTIAL STRUCTURE WITH MINOR DAMAGE TO THE HOME. TIME ESTIMATED FROM RADAR. |
| Jun 26, 4:28 PM CDT | TSTM WND GST 44 | 3 W Chesterfield, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
134 WUUS53 KLSX 262101 SVRLSX MOC183-189-262130- /O.NEW.KLSX.SV.W.0118.130626T2101Z-130626T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT WED JUN 26 2013 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI... WESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 430 PM CDT * AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARDENNE PRAIRIE...AND MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... COTTLEVILLE...WELDON SPRING...ST. PETERS...ST. CHARLES... CHESTERFIELD...CLARKSON VALLEY...ELLISVILLE...MARYLAND HEIGHTS... BALLWIN...BRIDGETON...MANCHESTER...HARVESTER AND KAMPVILLE. THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK AND FIRST MISSOURI STATE CAPITOL HISTORIC SITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3853 9054 3871 9087 3890 9073 3882 9036 TIME...MOT...LOC 2102Z 298DEG 25KT 3875 9071 HAIL...<.75IN WIND...60MPH $$ CARNEY
2 follow-up statements
596
WWUS53 KLSX 262117
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT WED JUN 26 2013
MOC183-189-262130-
/O.CON.KLSX.SV.W.0118.000000T0000Z-130626T2130Z/
ST. CHARLES MO-ST. LOUIS MO-
417 PM CDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
LOUIS AND CENTRAL ST. CHARLES COUNTIES UNTIL 430 PM CDT...
AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARVESTER...
AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 405 PM CDT...8 TO 12 INCH
DIAMETER TREE LIMBS WERE REPORTED DOWNED ALONG MID RIVERS
MALL IN ST. PETERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSON VALLEY...ELLISVILLE...BALLWIN...MARYLAND HEIGHTS...BRIDGETON
AND MANCHESTER.
THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK AND FIRST MISSOURI STATE CAPITOL HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3853 9054 3871 9087 3890 9073 3882 9036
TIME...MOT...LOC 2115Z 294DEG 28KT 3874 9054
HAIL...<.75IN
WIND...60MPH
$$
BRITT408 WWUS53 KLSX 262129 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 429 PM CDT WED JUN 26 2013 MOC183-189-262138- /O.EXP.KLSX.SV.W.0118.000000T0000Z-130626T2130Z/ ST. CHARLES MO-ST. LOUIS MO- 429 PM CDT WED JUN 26 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. LOUIS AND CENTRAL ST. CHARLES COUNTIES WILL EXPIRE AT 430 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ST. CHARLES COUNTY. A NEW WARNING HAS BEEN ISSUED FOR ST. LOUIS COUNTY UNTIL 5 PM CDT. LAT...LON 3853 9054 3871 9087 3890 9073 3882 9036 TIME...MOT...LOC 2128Z 294DEG 28KT 3870 9042 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:32 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 26, 3:32 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 332 PM CDT WED JUN 26 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 316 PM CDT WED JUN 26 2013 ISO-SCT TSRA HAVE DVLPD THIS AFTN ACROSS PARTS OF MO/IL ALONG AN OLD OUTFLOW BDRY WITH ADDITIONAL CONVECTION NOTED FARTHER NORTH IN IA WHICH WAS DVLPG ALONG A WIND SHIFT LINE AHEAD OF A WEAK CDFNT. SPC MESOANALYSIS GRAPHICS DEPICTED 1500-3000 J/KG OF MLCAPE AND ZERO MLCINH IN MO/IL NEAR THE OUTFLOW BDRY ALONG WITH A BROAD POCKET OF LOCALLY HIGHER SHEAR VALUES. ALTHOUGH THUNDERSTORMS ACROSS THE LSX CWA ARE GENERALLY EXPECTED TO DECREASE IN COVERAGE AFTER SUNSET...A FEW OF THE STORMS COULD STRENGTHEN AND PRODUCE GUSTY WINDS OR SMALL HAIL BEFORE CONVECTION BEGINS TO WANE LATER THIS EVENING. KANOFSKY .LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY) ISSUED AT 316 PM CDT WED JUN 26 2013 THU/THU NIGHT...A BDRY EXTENDING INTO MO FM A SFC LOW IN OK/KS WILL SERVE AS THE FOCUS FOR ADDITIONAL TSRA DVLPMT ON THU NIGHT. LOCAL WRF AND SREF DEPICT INCREASING H85 MCONV IN ERN KS/NWRN MO ALONG WITH SUFFICIENT INSTABILITY AND AROUND 40 KTS OF 0-6 KM BULK SHEAR WHICH WOULD BE SUFFICIENT FOR ORGANIZED CONVECTION. ONCE A COLD POOL DVLPS THEN THE MCS SHOULD MOVE SEWD BASED ON FCST CORFIDI VECTORS. THE MAIN QUESTION REGARDING PCPN CHCS FOR LATE THU NIGHT/EARLY FRI MORNING IS HOW FAR EAST THE MCS WILL EXTEND AND THIS WILL PROBABLY DEPEND ON WHERE THE STORMS INITIATE. FOR NOW WILL KEEP THE HIGHEST POPS OVER THE SWRN HALF OF THE CWA. FRI THROUGH TUE...UPPER AIR PATTN OVER MO/IL WILL TRANSITION TO NW FLOW ALOFT BETWEEN A RIDGE OVER THE WRN CONUS AND A TROF OVER THE ERN CONUS. THIS PATTN SHIFT WILL BRING A PD OF COOLER AND DRIER WX TO THE AREA OVER THE WEEKEND...ESPECIALLY AFTER A SFC HIGH SETTLES INTO THE UPPER MIDWEST/WRN GRTLKS AND INDUCES SFC WINDS WITH A NLY COMPONENT. IN TERMS OF PCPN CHCS...MODELS AGREE ON THE PRESENCE OF A STRONG VORT MAX ZIPPING THROUGH THE LARGE SCALE FLOW ON SAT/SAT NIGHT. THIS FEATURE COULD SUPPORT SHRA/TSRA SOMEWHERE IN THE CENTRAL CONUS HOWEVER TIMING AND PLACEMENT DIFFERENCES PRECLUDE MORE THAN CHC POPS ATTM. THE NW FLOW PATTN IS EXPECTED TO PERSIST UNTIL A STRONG LOW PRESSURE SYSTEM MOVES ONSHORE OVER THE PACIFIC NW NEXT WEEK AND BEGINS TO BREAK DOWN THE WRN CONUS RIDGE. KANOFSKY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 102 PM CDT WED JUN 26 2013 AN OUTFLOW BNDRY EXTENDING FROM A CONVECTIVE CLUSTER ALONG THE IL/IN BORDER TO JUST NORTH OF THE STL METRO AREA WILL BE THE FOCUS FOR ADDNTL SHRA/TSTM DVLPMNT THIS AFTN. CURRENT THINKING IS THAT MOST OF THE ACTIVITY SHOULD STAY EAST OF THE METRO AREA TERMINALS. OTHERWISE...EXPECT MORNING STRATUS TO LIFT AND BREAK UP WITH SKIES BECOMING CLEAR THIS EVENING. WINDS WILL REMAIN WESTERLY THRU THE PERIOD. ANOTHER CLUSTER OF CONVECTION MAY DVLP TONIGHT ACROSS ERN NEB AND WRN IA AND DROP SE WHICH MAY CAUSE AN INCREASE IN MID/HIGH LEVEL CLOUDINESS FOR KCOU AND POSSIBLE KUIN...DEPENDING HOW FAR EAST IT FORMS...TOWARDS THE END OF THE PERIOD. SPECIFICS FOR KSTL... DVLPNG SHRA/TSTMS ALONG AN OUTFLOW BNDRY TO THE EAST OF THE TERMINAL SHOULD REMAIN EAST THIS AFTN. OTHERWISE A VFR FCST WITH SKIES CLEARING OVERNIGHT AND WRLY WINDS AOB 10 KTS. 2% && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 26, 3:37 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT WED JUN 26 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 337 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF MISSOURI AND ILLINOIS. A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL DISSIPATE THIS EVENING. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES ACROSS PORTIONS OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KANOFSKY
In the hours before
Local storm report, Jun 26, 10:50 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HEAVY RAIN 7 ESE CLARENCE 39.70N 92.14W
06/26/2013 M5.50 INCH SHELBY MO PUBLIC
OVERNIGHT TOTAL FROM LENTNER...RELAYED VIA WGEM
&&
MILLERSpecial weather statement, Jun 26, 3:12 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 312 PM CDT WED JUN 26 2013 ILZ069-070-262100- CLINTON IL-MARION IL- 312 PM CDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLINTON AND SOUTHERN MARION COUNTIES UNTIL 400 PM CDT... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANDOVAL...OR 6 MILES NORTH OF CENTRALIA... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SALEM... ODIN... OMEGA... HELM... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Jun 26, 3:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL SALEM 38.63N 88.95W
06/26/2013 E1.75 INCH MARION IL TRAINED SPOTTER
HAIL WAS MOSTLY HALF DOLLAR SIZED...WITH SOME AS LARGE
AS GOLFBALL
&&
JPLocal storm report, Jun 26, 3:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FUNNEL CLOUD 2 SE ODIN 38.60N 89.03W
06/26/2013 MARION IL TRAINED SPOTTER
SPOTTER REPORTS STRONGLY ROTATING FUNNEL CLOUD. SPOTTER
IS SOUTHEAST OF ODIN LOOKING TOWARDS 161 AND INTERSTATE
57.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:08 AM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 3 hr |
| Jun 26, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 37 min |
| Jun 26, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 38 min |
| Jun 26, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.